Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 66, NWS Blacksburg, VA

April 26, 2012Craig County, Giles County, Montgomery County, Virginia; Monroe County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 26, 2012, 7:53 PM EDT for Craig County, Giles County, Montgomery County, Virginia; Monroe County, West Virginia. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2012, 7:53 PM EDT (23:53 UTC)
Expired
Apr 26, 2012, 8:45 PM EDT
In force
52 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Craig County, VA, Giles County, VA, Montgomery County, VA, Monroe County, WV

The radar

The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 7:56 PM EDTHAIL 1.5Lindside, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-140 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

970 
WUUS51 KRNK 262353
SVRRNK
VAC045-071-121-WVC063-270045-
/O.NEW.KRNK.SV.W.0066.120426T2353Z-120427T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
753 PM EDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA
  SOUTHWESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA
  NORTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA
  SOUTHERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 845 PM EDT.

* AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR LINDSIDE...OR 7 MILES NORTHEAST OF PETERSTOWN...AND MOVING
  EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LINDSIDE...
  INTERIOR...
  KIRE...
  MAGGIE...
  SIMMONSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3747 8012 3727 8033 3741 8085 3759 8074
TIME...MOT...LOC 2352Z 288DEG 31KT 3746 8066

$$
KK
2 follow-up statements
830 
WWUS51 KRNK 270018
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
818 PM EDT THU APR 26 2012

VAC045-071-121-WVC063-270045-
/O.CON.KRNK.SV.W.0066.000000T0000Z-120427T0045Z/
GILES VA-CRAIG VA-MONTGOMERY VA-MONROE WV-
818 PM EDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHEASTERN GILES...SOUTHWESTERN CRAIG...NORTHERN MONTGOMERY AND
SOUTHERN MONROE COUNTIES...

AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MAGGIE...OR 8 MILES NORTHEAST OF MOUNTAIN LAKE...MOVING 
EAST AT 35 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR INDIAN 
MILLS MOVING SOUTHEAST AT 30 MPH. 

LOCATIONS IMPACTED INCLUDE...
  MAGGIE...
  SIMMONSVILLE...
  SINKING CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN!

&&

LAT...LON 3747 8012 3727 8033 3741 8085 3759 8074
TIME...MOT...LOC 0017Z 288DEG 31KT 3739 8040

$$

KK
574 
WWUS51 KRNK 270040
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
840 PM EDT THU APR 26 2012

VAC045-071-121-WVC063-270050-
/O.EXP.KRNK.SV.W.0066.000000T0000Z-120427T0045Z/
GILES VA-CRAIG VA-MONTGOMERY VA-MONROE WV-
840 PM EDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GILES...
SOUTHWESTERN CRAIG...NORTHERN MONTGOMERY AND SOUTHERN MONROE COUNTIES
EXPIRES AT 845 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3747 8012 3727 8033 3741 8085 3759 8074
TIME...MOT...LOC 0040Z 288DEG 31KT 3733 8016

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:53 PM EDT, 0 minutes earlier.

Area forecast discussion, Apr 26, 7:53 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
753 PM EDT THU APR 26 2012

.SYNOPSIS...
A COLD FRONT WILL PASS ACROSS THE AREA DURING THE EVENING...AND
WILL USHER IN DRIER HIGH PRESSURE FROM THE NORTH. THIS DOME OF
HIGH PRESSURE WILL SLIDE EASTWARD ACROSS THE LOWER GREAT LAKES ON
FRIDAY...PASSING ALONG THE ATLANTIC COAST ON SATURDAY MORNING. A
WARM FRONT WILL LIFT BACK INTO THE AREA ON SATURDAY...TRIGGERING
ADDITIONAL SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH FRIDAY/...
CURRENT RADAR IMAGERY INDICATES THE LAST REMNANTS OF THIS MORNINGS
THUNDERSTORM COMPLEX EXITING OUR EASTERN MOST COUNTIES. CONTINUE
TO SEE NEW SHOWER AND THUNDERSTORM ACTIVITY DEVELOPING WEST OF OUR
AREA WHERE THE ATMOSPHERE HAS HAD MORE TIME TO DESTABILIZE WITH
AFTERNOON HEATING. BELIEVE THAT SOME OF THIS ACTIVITY WILL ENTER
OUR SOUTHEAST WEST VIRGINIA THROUGH NORTH CAROLINA MOUNTAIN COUNTIES
THIS EVENING...BUT WITH RESIDUAL CLOUD COVER STILL WIDESPREAD
ACROSS THE AREA...INSTABILITY WILL BE LIMITED AND DO NOT EXPECT
WIDESPREAD REDEVELOPMENT OF THUNDERSTORMS ACROSS OUR AREA THIS
EVENING.

A COLD FRONT WILL ENTER OUR SOUTHEAST WEST VIRGINIA AND MOUNTAIN
EMPIRE COUNTIES AFTER SUNSET THIS EVENING...AND WILL EXIT OUR AREA
TO THE EAST DURING THE EARLY MORNING HOURS OF FRIDAY. DRIER HIGH
PRESSURE WILL BUILD IN BEHIND THE FRONT...AND WHILE DEW POINTS WILL
DROP FROM THE 60S AHEAD OF THE FRONT INTO THE 40S AND 30S BEHIND
THE FRONT...RESIDUAL CLOUD COVER WILL HELP KEEP OVERNIGHT
TEMPERATURES ON THE MILD SIDE...RANGING FROM THE MID 40S NORTH TO
THE MID 50S SOUTH.

OUR AREA WILL HAVE A CHANCE TO DRY OUT ON FRIDAY AS HIGH PRESSURE
CONTROLS THE WEATHER PATTERN. EXPECT MOSTLY SUNNY TO PARTLY CLOUDY
SKIES THROUGH THE DAY...WITH AFTERNOON HIGHS REACHING INTO THE MID
60S ACROSS THE MOUNTAINS...AND THE UPPER 60S TO LOW 70S ACROSS THE
PIEDMONTS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 330 PM EDT THURSDAY...

NO CHANGE FROM PREVIOUS FORECAST...ZONAL FLOW TO BRING FAST MOVING
UPPER LEVEL DISTURBANCES ACROSS THE AREA FROM THE WEST THROUGH THE
WEEKEND.  NEARLY STATIONARY SURFACE BOUNDARY WILL BISECT THE MID
ATLANTIC REGION FROM W-E...GETTING SHOVED SOUTHWARD PER PASSAGE OF
EACH PASSING UPPER LEVEL DISTURBANCE...ONLY TO RETURN NORTHWARD
AGAIN AS RETURN FLOW DEVELOPS AHEAD OF THE NEXT APPROACHING WAVE.

THE ECMWF/GFS SEEMED TO BE IN RELATIVE AGREEMENT...THE MODELS
CONVERGING ON WHAT APPEARS WILL BE A SHOWERY SORT OF WEEKEND.  IT
WILL NOT RAIN THE ENTIRE TIME...BUT FORECAST AREA WILL BE SUBJECT TO
SCATTERED SHOWERS AND THUNDERSTORMS VCNTY OF THE FRONTAL
BOUNDARY...ALONG WITH POTENTIAL FOR UPSTREAM MCS GENERATION AND
THREAT FOR SVR STORMS. SEVERE THREAT WILL BE MOST EVIDENT OVER THE
OHIO VALLEY...WITH DOWNSTREAM PROPAGATION INTO THE MTNS. THIS RAISES
CONCERN FOR POTENTIAL FLOODING IN OUR MTN COUNTIES...WRN CWA...WHERE
RECENT 2-3 INCH SORT OF RAINFALL HAS SATURATED THE GROUND.

TEMPERATURES THROUGH THE WEEKEND WILL BE HIGHLY DEPENDENT ON CLOUD
COVER AND WHETHER FRONT CAN GAIN ENOUGH LATITUDE TO PUT US IN THE
WARM SECTOR.  FCST IS SKEWED TO WARMER TEMPERATURES ACROSS THE SRN
CWA VS COOLER NUMBERS NORTH.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 330 PM EDT THURSDAY

SURFACE FRONT TO BISECT REGION PER ZONAL UPPER LEVEL FLOW ALOFT.
SURFACE RIDGE EXPECTED TO BUILD OVER THE SOUTHEAST STATES...CENTER
NEAR GEORGIA.  THIS WILL KEEP FRONT PINNED ALONG NRN PERIPHERY OF
THE HIGH...WITH DAILY THREAT OF SHRA/TSRA VCNTY OF THE FRONTAL
BOUNDARY...ORGANIZED TSTM DEVELOPMENT DEPENDENT ON TIMING OF UPPER
LEVEL DISTURBANCES THAT WILL PASS QUICKLY FROM WEST TO EAST WITHIN
THE FAST FLOW ALOFT. TIMING OF THESE WAVES REMAINS IN QUESTION
YIELDING A LOW CONFIDENCE FORECAST...OTHER THAN TO SAY THERE WILL BE
A DAILY THREAT OF SHRA/TSRA. THE RESULT IS THE USE OF A LARGE PAINT
BRUSH WITH RESPECT TO POPS.  TEMPS COULD EASILY BE PLUS/MINUS 10
DEGREES FROM CURRENT FCST PENDING WHICH SIDE OF THE FRONT WE ARE ON
AT THE TIME. THE STRONGER THE RIDGE BUILDS IN THE SOUTHEAST...THE
FARTHER NORTH THE SURFACE FRONT WILL GET PUSHED...SO BY MID WEEK
THINK TEMPERATURES SHOULD CLIMB WELL ABOVE NORMAL.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 745 PM EDT THURSDAY...

AREA RADARS ARE SHOWING SCATTERED STRONG THUNDERSTORMS OVER
SOUTHEAST WEST VIRGINIA AND SOUTHEAST VIRGINIA AHEAD OF A COLD
FRONT. THE FRONT EXTENDED FROM CENTRAL PENNSYLVANIA TO NORTHERN
ARKANSAS AND WILL MOVE THROUGH THE FORECAST AREA BY MORNING. MVFR
CEILINGS AND VISIBILITIES ARE EXPECTED WITH ANY OF THE STORMS.

BEHIND THE FRONT NORTHWEST WIND AND LOW LEVEL MOISTURE WILL LEAD
TO IFR CEILINGS THROUGH MID MORNING AT BLF AND LWB. CONDITIONS
WILL IMPROVE TO VFR BY 18Z/2PM AS CRIER AIR ADVECTS INTO THE
REGION FRIDAY.

EXPECT A WARM FRONT TO LIFT INTO OUR AREA ON SATURDAY...BRINGING
MORE RAINFALL AND SUB VFR CONDITIONS. THE POTENTIAL EXISTS FOR A
WEDGE OF HIGH PRESSURE ON MONDAY WITH COOLER AIR AND A LONGER
PERIOD OF BELOW VFR CONDITIONS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS/NF
Hazardous weather outlook, Apr 26, 3:35 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 PM EDT THU APR 26 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-271945-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
335 PM EDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION ON SATURDAY AS
A WARM FRONT LIFTS TOWARD THE AREA...SUPPORTED BY AN UPPER LEVEL
DISTURBANCE APPROACHING FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 26, 6:37 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             3 E MATOAKA             37.42N 81.20W
04/26/2012  E0.50 INCH       MERCER             WV   PUBLIC

&&

AMS
Local storm report, Apr 26, 6:39 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             PRINCETON               37.37N 81.10W
04/26/2012  E1.00 INCH       MERCER             WV   PUBLIC

            QUARTER SIZE HAIL FROM 628 TO 638 PM

&&

AMS
Local storm report, Apr 26, 7:09 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
709 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             1 ESE PRINCETON         37.36N 81.08W
04/26/2012  E1.25 INCH       MERCER             WV   PUBLIC

            QUARTER TO HALF DOLLAR SIZE HAIL FROM 635PM TO 645PM

&&

AMS
Local storm report, Apr 26, 7:22 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             5 NW BLUEFIELD          37.28N 81.34W
04/26/2012  E0.75 INCH       TAZEWELL           VA   TRAINED SPOTTER

            FROM 705 TO 709 PM

0705 PM     HAIL             5 NW BLUEFIELD          37.28N 81.34W
04/26/2012  E1.00 INCH       TAZEWELL           VA   TRAINED SPOTTER

            FROM 711 TO 713PM

0712 PM     HAIL             BLUEFIELD               37.27N 81.22W
04/26/2012  E0.75 INCH       MERCER             WV   TRAINED SPOTTER

&&

AMS
Special weather statement, Apr 26, 7:26 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT THU APR 26 2012

VAZ011-018-WVZ042>044-270030-
CRAIG VA-GILES VA-MERCER WV-MONROE WV-SUMMERS WV-
726 PM EDT THU APR 26 2012

...A STRONG THUNDERSTORM WILL AFFECT CRAIG...GILES...MERCER...MONROE
AND SUMMERS COUNTIES...

AT 724 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PIPESTEM...
MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR BUCK AROUND 735 PM...INDIAN MILLS...BOZOO...
AND BALLENGEE AROUND 740 PM...RED SULPHUR SPRING...AND WAYSIDE AROUND
745 PM...LINDSIDE...AND RAINES CORNER AROUND 755 PM...INTERIOR AND
AND KIMBALLTON AROUND 800 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3753 8031 3730 8048 3752 8111 3766 8104
      3768 8101

KK
Local storm report, Apr 26, 7:29 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
729 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             BLUEFIELD               37.27N 81.22W
04/26/2012  E0.75 INCH       MERCER             WV   TRAINED SPOTTER

            FROM 712 TO 724PM

&&

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 11:39 PM EDTSpecial Weather StatementRNKBland36 min
Apr 25, 11:52 PM EDTSevere Thunderstorm WarningRNKSmyth, Tazewell23 min
Apr 26, 12:17 AM EDTSpecial Weather StatementRNKSmyth28 min
Apr 26, 12:39 AM EDTSpecial Weather StatementRNKGrayson, City of Galax36 min
Apr 26, 1:15 AM EDTSpecial Weather StatementRNKPatrick15 min
Apr 26, 2:38 AM EDTSpecial Weather StatementRNKCarroll37 min
Apr 26, 4:31 AM EDTSpecial Weather StatementRNKAlleghany, City of Covington29 min
Apr 26, 4:56 AM EDTSpecial Weather StatementRNKBland, Botetourt, Craig, Giles, Montgomery, Pulaski and 5 more34 min
Apr 26, 7:59 AM EDTAreal Flood AdvisoryRNKTazewell3 hr
Apr 26, 8:31 AM EDTSpecial Weather StatementRNKSmyth59 min
Apr 26, 8:45 AM EDTSevere Thunderstorm WarningRNKGrayson60 min
Apr 26, 8:57 AM EDTSevere Thunderstorm WarningRNKBland, Grayson, Smyth, Tazewell, Wythe63 min
Apr 26, 9:18 AM EDTSpecial Weather StatementRNKCarroll, Grayson, City of Galax27 min
Apr 26, 9:31 AM EDTSpecial Weather StatementRNKBland, Wythe29 min
Apr 26, 10:42 AM EDTSpecial Weather StatementRNKHenry, City of Danville63 min
Apr 26, 11:09 AM EDTAreal Flood AdvisoryRNKTazewell3 hr
Apr 26, 11:54 AM EDTAreal Flood AdvisoryRNKBland3 hr
Apr 26, 12:44 PM EDTAreal Flood AdvisoryRNKAlleghany, Bath, City of Covington6 hr
Apr 26, 2:03 PM EDTAreal Flood AdvisoryRNKTazewell6 hr
Apr 26, 2:53 PM EDTAreal Flood AdvisoryRNKBland3 hr
Apr 26, 6:16 PM EDTSevere Thunderstorm WarningRNKBland, Giles59 min
Apr 26, 7:00 PM EDTFlash Flood WarningRNKBland, Tazewell6 hr
Apr 26, 7:10 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Tazewell, Wythe65 min
Apr 26, 7:56 PM EDTSpecial Weather StatementRNKBath64 min
Apr 26, 2:39 AM EDTSpecial Weather StatementRNKGreenbrier36 min
Apr 26, 3:55 AM EDTSpecial Weather StatementRNKGreenbrier, Summers35 min
Apr 26, 6:25 PM EDTSpecial Weather StatementRNKGreenbrier65 min
Apr 26, 6:34 PM EDTFlash Flood WarningRNKMercer, Summers6 hr
Apr 26, 6:51 PM EDTFlash Flood WarningRNKGreenbrier, Summers6 hr
Apr 26, 7:26 PM EDTSpecial Weather StatementRNKMonroe64 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.